Hail, Benton
- When
- July 23, 5:05 PM CST
- Where
- Benton County, 2 mi SW of Cole Camp
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.450, -93.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 23, 4:56 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED SHORT TERM/AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 PM CDT SAT JUL 23 2005 .DISCUSSION... STRONG/SEVERE CONVECTION ONCE AGAIN DEVELOPED THIS AFTERNOON ALONG CONVERGENCE BOUNDARY IN UNSTABLE AIR MASS. MOST OF THE STRONGER STORMS WERE PRODUCING 40 TO 50 MPH WINDS FROM STRONG DOWNDRAFTS AND WERE HEADING NORTHWEST ACROSS WESTERN CWA AND SLOWLY SOUTH ACROSS THE EAST WITH UPPER RIDGE CENTERED OVER THE AREA. WOULD EXPECT CONVECTION TO CONTINUE FIRING ALONG OUTFLOW UNTIL MID EVENING WHEN INSTABILITY WILL DECREASE. HEAT INDICES IN NON THUNDERSTORM AREAS THIS EVENING WERE STILL RANGING FROM 100 TO 105 DEGREES AFTER READINGS THIS AFTERNOON FROM 100 TO 115 DEGREES AND WILL CONTINUE HEAT WARNING THROUGH SUNDAY. && .AVIATION... SHOULD CONTINUE TO SEE VFR CONDITIONS THROUGH THE 00Z TAF CYCLE FOR BOTH SGF/JLN TERMINAL LOCATIONS. MAIN THUNDERSTORM ACTIVITY HAS PUSHED NORTHWEST OF A JLN/SGF LOCATION...BUT HAVE INCLUDED VCTS IN THE 00Z TAFS UNTIL 02Z. THUNDERSTORM OUTFLOW JUST SHIFTED WIND IN SGF WITH GUSTS TO 30 MPH...HOWEVER PREDOMINANT WIND SHOULD BE SOUTH TO SOUTHWEST TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. LINDENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SAT JUL 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100 DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO THE REGION. THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT SAT JUL 23 2005 KSZ097-232330- CRAWFORD- 529 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 630 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF COLUMBUS TO PITTSBURG TO LIBERAL...AND MOVING NORTHWEST AT 15 MPH. THESE STORMS WILL BE... NEAR PITTSBURG BY 535 PM CDT. NEAR FRONTENAC BY 540 PM CDT. NEAR MULBERRY BY 550 PM CDT. NEAR CHEROKEE BY 555 PM CDT. NEAR ARCADIA BY 605 PM CDT. NEAR GIRARD BY 620 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 PM CDT SAT JUL 23 2005 MOZ066-232330- VERNON- 531 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 630 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERAL TO SHELDON TO 5 MILES SOUTH OF EL DORADO SPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF PITTSBURG TO 11 MILES SOUTHEAST OF NEVADA TO 13 MILES NORTHWEST OF STOCKTON...AND MOVING NORTH AT 30 MPH. THESE STORMS WILL BE... NEAR WALKER BY 555 PM CDT. NEAR SCHELL CITY BY 600 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 E CARTHAGE 37.17N 94.30W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0445 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/23/2005 JASPER MO LAW ENFORCEMENT
POWER LINES DOWN.
0445 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0531 PM TSTM WND DMG 2 E ELDRIDGE 37.83N 92.73W
07/23/2005 LACLEDE MO EMERGENCY MNGR
TREES DOWN
SAWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT SAT JUL 23 2005 KSZ073-232345- BOURBON- 546 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 645 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM GIRARD TO NEVADA TO EL DORADO SPRINGS. THESE STRONG OUTFLOW WINDS WERE MOVING NORTHWEST AT 30 MPH. THE STRONG WINDS WILL BE... NEAR FORT SCOTT BY 605 PM CDT. NEAR REDFIELD BY 620 PM CDT. NEAR UNIONTOWN BY 625 PM CDT. WINDS OF 40 TO 50 MPH ARE EXPECTED AS THIS OUTFLOW PASSES. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 NW ASH GROVE 37.34N 93.61W
07/23/2005 GREENE MO PUBLIC
WALNUT TREE SNAPPED NEAR FARM ROADS 33 AND 38
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 2 NE DIXON 38.02N 92.07W
07/23/2005 PULASKI MO PUBLIC
TREES DOWN AT HIGHWAY 28 AND MM
SSLThe Pleasant Hill radar (KEAX), 98 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467413.